Medical Questions > Womens Health > Birth Control Forum

Antibiotics And Depo-provera (Page 1)

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
Arrow I saw a post about antibiotics canceling out birth control pill..If thats possible any one know if it could do that to depo? Im on antibiotics and on depo and have had sex with out a condom 10 times in 3 days. Question
Did you find this post helpful?
First Helper FeinOlle
|

replied April 7th, 2004
Extremely eHealthy
I imagine that it could. I have never been on depo, but antibiotics do render b/c pills ineffective.
|
Did you find this post helpful?

replied June 21st, 2004
Extremely eHealthy
10 times in 3 days? Holy hell I didn't know that was possible. Did the guy finish all the times??? Damn! I couldn't do that if I wanted to! Did you both take spanish fly or something???
|
Did you find this post helpful?

replied June 21st, 2004
Extremely eHealthy
Goodness, you make it sound impossible or something. Heck, i've done that lots of times. I get mad when my man can't go another time after we've already gone three or four.
|
Did you find this post helpful?

replied January 5th, 2006
No antibiotics dont effect depo as its already in your bloodstream.There are somethings which do react dont know which but I have antibiotics for 3 months on depo and no probs

jan x
|
Did you find this post helpful?

replied March 10th, 2009
Yes antibiotics can cancel out Depo. I was on Depo when I got pregnant with my youngest son. I was on antibiotics at the time I ovulated and according to my OB, the Depo was ineffective due to the medication and I was able to conceive. On the pamplet you get with the Depo Provera shot, if you pick it up from the pharmacy will tell you that Depo will become ineffective with antibiotics.
|
Did you find this post helpful?

replied March 11th, 2009
Antibiotics doesnt cancel out the Depo.. i recently had antibiotics and asked my doctor he said it didnt and i also was having unprotected sex and im fine! An yeah because its in your blood stream your fine!
|
Did you find this post helpful?

replied March 11th, 2009
Shoot........I'm sorry. The pharmaceutical company must be writing false information on their pamplets. Dang that sucks.
|
Did you find this post helpful?

replied March 11th, 2009
if you go on google... an type family planning in it brings up a leaflet and says on there that antibiotics doesnt affect it!
|
Did you find this post helpful?

replied March 12th, 2009
Once again it sucks that the pharmaceutical companies are publishing false information. However, they were correct in my case. You would think the companies that actually manufacture the drug would have more information than google, but I guess not. Good job researching Amy.
|
Did you find this post helpful?

replied January 10th, 2010
Night Sweats
I also got pregnant on Depo but due to major wieght loss, which is still questionable.
Anyway, does anyone experience night sweats?

PS He's the greatest kid ever!!!! 11 years old now Smile
|
Did you find this post helpful?

replied January 10th, 2010
Night Sweats
I also got pregnant on Depo but due to major wieght loss, which is still questionable.
Anyway, does anyone experience night sweats?

PS He's the greatest kid ever!!!! 11 years old now Smile
|
Did you find this post helpful?

replied March 23rd, 2010
confused and needing advice
Hi have been on depo for about 6 months now, and have recently found I had contracted PID from untreated chalmydia which despite being tested regularly had gone undetected. I have been having lots of pain and bleeding for months now and have been on loads of antibiotics, it seems to be confusing the GU Clinic as they just keep saying lets try another type of antibiotic last time I went in the gave me a shot of antibiotics and 3 different courses to take over a matter of weeks. None of this has been helping and now I am getting Orange discharge, from the internet it implies this means I am pregnant could this be possible? surely they would have noticed with all the tests they have been giving me at the clinic?
|
Did you find this post helpful?

replied June 19th, 2010
According to the National Library of Medicine (http://www.ncbi.nlm.nih.gov/entrez/query. fcgi?cmd=Retrieve&db=PubMed&list_u ids=12286999&dopt=Abstract), there is no known interaction with Depo Provera and any form of antibiotics; however, antibiotics do affect NuvaRing and Norplant users. Depo Provera is prescribed for long-term broad-spectrum antibiotic users on a regular basis because of this. However, it is apparently the only chemical birth control that reacts to antibiotics this way, so if you are on the pill or any other chemical birth control, you will need to use alternate methods of contraception if you are taking antibiotics.
|
Did you find this post helpful?

replied July 5th, 2010
I checked the link in the previous comment and it does not work. However, I did search by the article ID (12286999) and found an article only related to Depo, and the article was written long before the creation of the NuvaRing. There are several studies in the last 5-7 years that I found on NCBI's website that have shown no effect of amoxycillin and doxycycline on the effectiveness of the NuvaRing. The hormones are delivered in a way that allows them to bypass the liver immediately, reducing the metabolism of the hormones. Several other studies have proven that antibiotics do not even effect oral contraceptives, as is popularly believed. Research is a very useful tool when used appropriately.
|
Did you find this post helpful?

replied November 5th, 2010
I had a uti and was on depo. I was prescribed antibiotics while on it and I haven't gotten pregnant. Still should I be worried? Or get a pregnancy test ?
|
Did you find this post helpful?

replied October 25th, 2011
I hope you didn't get pregnant because that is the exact reason I'm looking on this website :/ if so please reply
|
Did you find this post helpful?

replied October 25th, 2011
I hope you didn't get pregnant because that is the exact reason I'm looking on this website :/ if so please reply
|
Did you find this post helpful?

replied November 22nd, 2010
Antibotic and Depo
Ok I have been on Depo for 3 yrs never missing a shot and in Sept I was put on Amoxocillin and told by the pharmasist that it can effect birth control. I did reserch 0nline and it said I was safe and couldnt get pregnate so I asked the dr when I went in for my lasted shot and she said the same thing and I got the shot. Now I have heartburn,I have thrown up and I am very moody, just like the 2 times I was pregnate. What am I to believe now?
|
Did you find this post helpful?

replied July 11th, 2011
/sigh Antibiotics CAN affect birth control. Whether they do or not is a different story. Because we are all different chemically and biologically, what affects one person may not affect another the same way. Typically antibiotics SHOULD NOT affect Depo users, because it is using mainly progesterone as a means of contraception and not estrogen or estradol, which antibiotics will reduce the amount in your body. That doesn't mean 100% of people on depo will not get pregnant if they take antibiotics. There's always the one person or those few people whose antibiotics caused a reaction that inevitably messed with their depo and they got pregnant. This is why pharmaceutical companies warn of this, it's called cover your a** in case sh** (This is also the reason why we have warning labels on things like shampoo).
Like I said we are all different and have different chemical reactions in our bodies. Be on the safe side if you are that worried and use a secondary method.
|
Did you find this post helpful?

replied October 21st, 2011
metronidazole and birthcontrol
i'm three pills in my metronidazole prescription and just had unprotected sex with my partner.i'm wondering if i should be concerned with possible pregnancy because i have overlapping birth control methods. i didn't like the shot so my doctor has started me on a oral contraceptive.
i don't know if its early enough to just stop taking the metronidazole. or if the two BC methods have me in the clear
|
Did you find this post helpful?

replied January 22nd, 2012
Ok my ? Is. How long after I'm off the antibiotic is it safe to say my depo is working again.
|
Did you find this post helpful?

replied January 22nd, 2012
I read twelve days. I'm having the same thing and thats why I'm looking it up (uti antimibotics).. Personally there are just too many mixed answers for me in this case, so I'm not chancing it.
|
Did you find this post helpful?
Users who thank FeinOlle for this post: faithangel3 
12 >>
Quick Reply